Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Hey Dr G, do you know anything about this???
    avatar
    jselleck posted:
    Hi Doctor Goldberg,

    I was updating some information on my health insurance's website the other day and got an interesting warning. I'm on Lithium and Oxcarbarzinapine and the website warned of a possible drug interaction between the two meds. Now I've been on this combination since August of last year, and was on it once before about 2 or 3 years ago I think. Do you know anything about an interaction?? I've been with my pshycoogist for 6 years and really trust him. He really seems to know his stuff, and unlike the last guy I was seeing, listens to me, and isn't afraid to put me on the stuff I need. (I'm a hard case, BP II with really bad mania at times.) Would appreciate any info you have. I'd ask him, but I don't see him for a month and the only complaint I have about him, is he's a pain to get ahold of. Thanks!!!

    Jessica
    Reply
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear Jessica,
    The only thing I can think of is that both lithium and Trileptal can lower serum sodium levels and so it's customary to measure both every 6 months...that's about it. I wouldn't really call that a drug "interaction" though so much as an additive risk.

    Dr. G.
     
    avatar
    jselleck replied to Joseph F Goldberg, MD's response:
    Thanks for the info. I figured it wasn't something major, otherwise my pharmacist would have said something. They're really good about catching stuff. Appreciate all you do. Have a nice day.

    Jessica


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Differentiating bipolar disorder from borderline personality disorderExpert
    Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
    Was this Helpful?
    116 of 133 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.